Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 37, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 20, 2018, 2:58 AM CDT. It took effect at Oct 20, 2018, 10:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 2:58 AM CDT (07:58 UTC)
- In effect from
- Oct 20, 2018, 10:00 PM CDT
- Expired
- Oct 21, 2018, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
530 WHUS74 KMOB 200758 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 258 AM CDT Sat Oct 20 2018 GMZ631-632-650-655-670-675-201600- /O.NEW.KMOB.SC.Y.0037.181021T0600Z-181021T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 258 AM CDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM CDT SUNDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 1 AM to 1 PM CDT Sunday. * WINDS...Increasing to 20 to 25 knots after midnight tonight and continuing through early Sunday afternoon. * WAVES/SEAS...Seas building to near 7 feet well offshore late tonight through early Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
666 WHUS74 KMOB 200959 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 459 AM CDT Sat Oct 20 2018 GMZ630-201400- /O.NEW.KMOB.MF.Y.0019.181020T0959Z-181020T1400Z/ Northern Mobile Bay- 459 AM CDT Sat Oct 20 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... The National Weather Service in Mobile has issued a Dense Fog Advisory, which is in effect until 9 AM CDT this morning. * VISIBILITY...Down to less than 1 mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-650-655-670-675-201800- /O.CON.KMOB.SC.Y.0037.181021T0600Z-181021T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 459 AM CDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT SUNDAY... * WINDS...Increasing to 20 to 25 knots after midnight tonight and continuing through early Sunday afternoon. * WAVES/SEAS...Seas building to near 7 feet well offshore late tonight through early Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
028 WHUS74 KMOB 201437 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 937 AM CDT Sat Oct 20 2018 GMZ631-632-650-655-670-675-202300- /O.CON.KMOB.SC.Y.0037.181021T0600Z-181021T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 937 AM CDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT SUNDAY... * WINDS...Increasing to 20 to 25 knots after midnight tonight and continuing through early Sunday afternoon. * WAVES/SEAS...Seas building to near 7 feet well offshore late tonight through early Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
370 WHUS74 KMOB 202051 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 351 PM CDT Sat Oct 20 2018 GMZ631-632-650-655-670-675-210500- /O.EXT.KMOB.SC.Y.0037.181021T0300Z-181021T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 351 PM CDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... * WINDS...Increasing to 20 to 25 knots with a few gusts around 30 knots by late this evening and continuing through early Sunday afternoon. * WAVES/SEAS...Seas building to 3 to 5 feet near shore and 5 to 7 feet well offshore late tonight through early Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
162 WHUS74 KMOB 210423 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1123 PM CDT Sat Oct 20 2018 GMZ631-632-650-655-670-675-211230- /O.CON.KMOB.SC.Y.0037.000000T0000Z-181021T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1123 PM CDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * WINDS...Increasing to 20 to 25 knots with a few gusts around 30 knots by late this evening and continuing through early Sunday afternoon. * WAVES/SEAS...Seas building to 3 to 5 feet near shore and 5 to 7 feet well offshore late tonight through early Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
294 WHUS74 KMOB 211109 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 609 AM CDT Sun Oct 21 2018 GMZ631-632-650-655-670-675-211800- /O.CON.KMOB.SC.Y.0037.000000T0000Z-181021T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 609 AM CDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...20 to 25 knots with gusts around 30 knots. * WAVES/SEAS...Seas around 3 to 5 feet near shore and 5 to 7 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 12:31 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 20, 12:31 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1231 AM CDT Sat Oct 20 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 20/06Z issuance...Mostly VFR conditions through 20.08z at TAF sites, but a few lingering showers over interior portions of southwest Alabama to the north and south out over the Gulf waters as well. Mainly MVFR cigs and visibilities through 20.08z through 20.15z with intermittent IFR fog. Scattered showers and thunderstorms developing with a frontal passage from late Saturday morning through much of the afternoon, with ocnl MVFR to perhaps brief IFR conditions possible. Winds becoming mostly light and variable overnight, followed by light southwest to westerly flow of 6 to 8 knots Saturday late morning and becoming more northerly during the afternoon and overnight. 12/DS && .PREV DISCUSSION... /issued 732 PM CDT Fri Oct 19 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 20/00z issuance...Mostly VFR conditions through 20.06z at TAF sites, but a few lingering showers and storms over interior portions of southwest Alabama to the north and south out over the Gulf waters as well. Mainly MVFR cigs and visibilities through 20.13z with intermittent IFR fog around sunrise Saturday. Scattered showers and thunderstorms Saturday afternoon, with ocnl MVFR to IFR conditions. Winds becoming mostly light and variable overnight, followed by light southwest to westerly flow of 6 to 8 kts Saturday late morning through afternoon. 12/DS PREV DISCUSSION... /issued 350 PM CDT Fri Oct 19 2018/ NEAR TERM /Now Through Saturday/...A broad upper ridge of high pressure stretching west from the western Atlantic to the TX coast will continue to shift slowly east and south through Sat afternoon in response to a deepening upper trof digging south over the Great Lakes and northeast conus shifting east, combined with strong surface ridge of high pressure on the back side of the upper trof to the north diving southeast across MS river valley and se conus late Sat night into early Sun. A strong cold front is associated with this pattern a will approach the forecast area from the north by late Sat afternoon. Ahead and along the front expect better rain chances, mostly scattered in coverage, to occur mostly during the late morning and afternoon hours on Sat. Model soundings depict limited instability and moisture with this pattern on Sat suggesting mostly moderate rainshowers with isolated embedded thunderstorms through Sat afternoon. Limited vertical shear is also noted through Sat afternoon suggesting mostly general thunderstorms if they do occur. With antecedent conditions on the dry side now and lack of heavy rainfall through Sat the threat for flooding or nuisance flooding remains low to nil. For tonight we will mention areas of fog for all locations in the forecast area and monitor closely for dense fog this evening and overnight. Temperatures will continue to be above seasonal norms through Sat afternoon with lows tonight ranging from the low to middle 60s for most inland areas and the lower to middle 70s along the immediate coast. Highs Sat will range from the middle 70s to near 80 over the northern half of the forecast area and the lower to middle 80s further south, stretching to the immediate coast. 32/ee SHORT TERM /Saturday night Through Monday night/...The large upper trough over the eastern conus moves off into the western Atlantic through Sunday as a dome of cool high pressure builds from the Plains into the eastern states. Clearing skies and cool temperatures will return through the remainder of the weekend in the wake of the cold front. Increasing clouds and rain will return to the region late Monday night as the surface high pressure system pulls eastward, allowing moisture to return to the area on southerly winds. Low temperatures Saturday night will dip to between 45 and 50 degrees inland to the mid 50s near the coast, and Sunday night will be even cooler with lows around 40 degrees inland to the upper 40s at the coast. Highs on Sunday will be in the mid 60s to lower 70s, and slightly warmer on Monday. LONG TERM /Tuesday Through Friday/...Another series of shortwaves (ejected from an upper trof over the southwestern states) which move across Texas and then across the northern Gulf coast Tuesday and Wednesday. In response to the series of shortwaves, an inverted surface trof developing near the Texas coast/western Gulf is expected to evolve into a surface low which advances eastward across the northern Gulf or into the north central Gulf coastal states later in the period. While the timing and placement of this surface low is highly uncertain, the overall pattern at least supports a return of rain chances to the forecast. For now, will have dry conditions for most of the area on Monday then slight chance to chance pops follow for Tuesday and Wednesday and have gone with good chance pops for Thursday. Temperatures during the period will generally be near seasonable values. /22 MARINE...A light southerly flow is expected through late tonight followed by a light to moderate west to northwest wind flow through Sat afternoon. A strong northerly wind flow is expected by early Sat night and will continue through Sun morning in the wake of a strong cold front, then become northeast and gradually diminish through Sun evening. A moderate easterly flow is expected by early next week then gradually diminish through midweek. Small craft advisories will likely be required in the wake of front by early Sat night and continue through early Sun afternoon, followed by exercise caution conditions through early Mon. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 19, 5:13 AM CDT, 21 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 513 AM CDT Fri Oct 19 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201015- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 513 AM CDT Fri Oct 19 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A moderate risk for rip currents will continue along the Gulf beaches of Alabama and northwest Florida through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-201015- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 513 AM CDT Fri Oct 19 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous conditions for small craft will be likely over much of the marine area Saturday night through early next week.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 4:00 AM CDT | Dense Fog Advisory | MOB | Baldwin, Conecuh, Covington, Escambia, Mobile | 5 hr |
| Oct 20, 4:59 AM CDT | Marine Dense Fog Advisory | MOB | 4 hr |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.